Wildfire, Pike
- When
- May 20, 1:00 PM CST to 7:37 PM CST
- Where
- Pike forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.164, -93.656 (the zone’s center; the record gives no point)
7 miles south of Daisy in Pike County burned 132 acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
On the 20th, a wildfire 5.7 miles south of Daisy in Pike County burned 132 acres.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 20, 11:17 AM CST, 1 hour 43 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1217 PM CDT SUN MAY 20 2012 .DISCUSSION... UPDATED FOR 18Z AVIATION DISCUSSION BELOW... && .AVIATION... A COLD FRONT WILL BEGIN MOVING SE INTO THE STATE THIS AFTERNOON AND EVENING...WITH SOME SHRA/TSRA POSSIBLE AHEAD OF THIS FRONT FOR CENTRAL AND NRN SITES THIS AFTERNOON. THIS FRONT WILL SPREAD SOUTH ACROSS THE STATE OVERNIGHT...WITH PRECIP CHANCES PERSISTING INTO MON MORNING. HAVE MENTIONED VCTS AT ALL SITES FOR THIS ACTIVITY AS THE FRONT MOVES THROUGH...WITH A TEMPO -TSRA FOR THOSE SITES THAT WILL SEE BETTER PRECIP POTENTIAL. EXPECT MAINLY VFR CONDITIONS TO PERSIST...THOUGH AREAS THAT SEE PRECIP AND/OR THUNDERSTORMS WILL LIKELY SEE DETERIORATING CONDITIONS. && PREV DISCUSSION... /ISSUED 327 AM CDT SUN MAY 20 2012/ SHORT TERM...TODAY THROUGH WEDNESDAY THIS MORNING...A COLD FRONT WAS LOCATED OVER CENTRAL OKLAHOMA... WITH SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF IT. LIGHT RADAR RETURNS ARE SHOWING UP OVER NORTHWEST ARKANSAS AT THIS TIME...WITH RAIN STARTING TO REACH THE GROUND IN A FEW SPOTS. MOISTURE WILL CONTINUE TO INCREASE TODAY AS THE FRONT MOVES INTO THE REGION. SHOWERS/STORMS WILL BE POSSIBLE OVER MUCH OF THE STATE. THE FRONT WILL ENTER THE STATE TONIGHT...AND SHOULD CLEAR THE REGION SOME TIME MONDAY NIGHT. ANY ORGANIZED OR WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER I WOULDN/T RULE OUT AN ISOLATED STRONG STORM THIS AFTERNOON AND EVENING. ONCE THE FRONT CLEARS THE REGION...HIGH PRESSURE WILL FOLLOW... BRINGING SLIGHTLY COOLER TEMPERATURES BRIEFLY...BEFORE A WARMUP IN THE LONG TERM AS THE HIGH SHIFTS EASTWARD AND UPPER RIDGING BUILDS IN. LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY UPPER RIDGE WILL HOLD STRONG THROUGH THE EXTENDED...BRINGING DRY AND HOT CONDITIONS TO THE REGION. HOWEVER...EVEN WITH THE STRONG RIDGE...WOULD NOT BE SURPRISED IF A FEW ISOLATED THUNDERSTORMS DEVELOP IN THE HEAT OF THE AFTERNOON...BUT COVERAGE IS NOT ENOUGH TO INCLUDE IN THE GRIDS. TEMPERATURES WILL BE THE MAIN STORY...WITH HIGHS CLIMBING INTO THE UPPER 80S AND LOWER 90S...LEADING TO A HOT MEMORIAL DAY WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 86 61 79 51 / 30 30 20 10 CAMDEN AR 92 63 84 61 / 20 30 40 10 HARRISON AR 83 58 76 49 / 30 30 10 10 HOT SPRINGS AR 88 65 84 58 / 30 40 40 10 LITTLE ROCK AR 89 66 84 59 / 30 40 40 10 MONTICELLO AR 93 65 85 60 / 20 40 40 20 MOUNT IDA AR 89 61 83 53 / 30 30 40 10 MOUNTAIN HOME AR 85 58 78 50 / 30 30 20 10 NEWPORT AR 89 62 80 53 / 30 30 30 10 PINE BLUFF AR 91 67 84 59 / 30 40 40 10 RUSSELLVILLE AR 87 64 84 52 / 30 30 20 10 SEARCY AR 89 64 82 53 / 30 30 30 10 STUTTGART AR 90 67 83 57 / 30 40 40 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...62
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SUN MAY 20 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SUN MAY 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO THE OVERNIGHT HOURS...AS A COLD FRONT MOVES INTO THE STATE. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...SMALL HAIL...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE COLD FRONT WILL CONTINUE TO MOVE ACROSS THE SOUTHERN HALF OF ARKANSAS MONDAY...WITH SCATTERED SHOWERS AND THUNDERSTORMS CONTINUING. AGAIN...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. HIGH PRESSURE WILL FOLLOW THE COLD FRONT...AND THIS WILL BRING A PROLONGED PERIOD OF HOT AND DRY CONDITIONS...WITH HIGHS AROUND 90 BY THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 58
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, May 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 372555.